Newby...d.v.t and p.e

Hi...I am new here..I had a d.v.t and a p.e in february..dont know why it happened..I am on Riveroxaban..feeling lots better in myself and no problems with the medication...now the doctor has given me the choice to come off medication after the 6 months is up in August..or to stay on it for life as there is always risk of it happening again..I wish the decision was not put in my hands as really dont know what to do for the best..and any ladies out there who have had the same is the medication affecting your time of the month as my 1st few days are absolutely horrendous..? xx

5 Replies

oldestnewest
  • I had the same as you, totally unprovoked bi-lateral PE. I was put on Wafarin and told they would review me after 6 months. I had to fight to get the review and basically told "just stay on it because it will probably happen again"! I have now been taking it for 3 years.

    I have coped ok with the dietry stuff associated with the Warfarin, but like you suffered horrendously with my time of the month. I was basically confined to the house for the first few days, having to change about every hour. Made me feel really drained. About a year ago my GP at the time fitted me with an IUS but it made no difference. I then moved house and had to change surgeries and I managed to get the GP to refer me to the gynaecologist. We talked about options and I deciede to go for hysteroscpy just to check that things were normal and they have a new IUS fitted. That was done in October and I have had no issues since then, basically no bleeding to speak of.

    Hope that information helps :)

  • Hi...yes that is very helpful..I will be goin to discuss options with the doc and hopefully get something sorted..thankyou..!! :-D

  • I had a DVT & PE - roughly 21 years ago (when I was 24) and was put on warfarin for 6 months and suffered terribly each month, but knew the end was in sight, so just dreaded each month.

    However I got another DVT last summer and have been told I will be on blood thinners for life now. I started on Rivaoxaban and really struggled at the start of each period, both being exhausted as well as scared to leave the house in case of flooding - I stayed on it on for 5months, I couldn't cope any longer, I had no energy at all & felt dreadful ( I have Lupus as well so get tired easily anyway). The GP arranged for a scan to make sure nothing else was going on and gave me the option of getting a coil fitted or alternatively changing to Apixaban. I've gone for Apixaban and been on it since around Christmas and things have been so much better, still slightly heavier each month than normal, but definitely cope-able and not left exhausted each month. I just hope that because I'm now on 5mg daily that I'm protected enough for don't get another DVT or PE.

    I hadn't realised, it was only when a Dr said, " When you've had a DVT a little bit of the clot always remains, so it's easier to get another one, as there is something to attached to more easier".

    Good luck with deciding what you'll do x

  • Hi..I am very shocked to know that about a little bit if the clot stil stays..as nothing was mentioned to me about that..it's quite scary..!! I'm not to keen on the coil..and like u say with the Apixaban its a worry if it will do the same job with it being lower strength..I will be off to the Doc's to discuss options..thankyou for the feedback..xx

  • Hi, I had a DVT in December and rescanned in March when they said the clot was still there a tiny bit, so still on apixiban, having another scan in June. Will either stay on for the full year or come off.

You may also like...